Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 84, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 12, 2013, 5:00 PM EDT for Hillsborough County, New Hampshire. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2013, 5:00 PM EDT (21:00 UTC)
- Expired
- Sep 12, 2013, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Hillsborough County, NH
The radar
The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 1:03 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
738
WUUS51 KBOX 122100
SVRBOX
NHC011-122145-
/O.NEW.KBOX.SV.W.0084.130912T2100Z-130912T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
500 PM EDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
* UNTIL 545 PM EDT
* AT 459 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER FRANCESTOWN...OR 15 MILES NORTHEAST OF JAFFREY...
AND WAS MOVING EAST AT 35 MPH.
* SOME LOCATIONS IMPACTED INCLUDE...
MANCHESTER...BEDFORD...GOFFSTOWN...WEARE...PETERBOROUGH...NEW
BOSTON...ANTRIM...DEERING...GREENFIELD...LYNDEBOROUGH...HANCOCK...
FRANCESTOWN AND BENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS. DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.
&&
LAT...LON 4305 7164 4307 7152 4305 7151 4305 7149
4304 7148 4304 7146 4302 7145 4301 7141
4300 7139 4292 7191 4304 7196 4312 7166
TIME...MOT...LOC 2059Z 253DEG 29KT 4300 7185
$$
FIELD1 follow-up statement
945
WWUS51 KBOX 122119
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
519 PM EDT THU SEP 12 2013
NHC011-122127-
/O.CAN.KBOX.SV.W.0084.000000T0000Z-130912T2145Z/
HILLSBOROUGH NH-
519 PM EDT THU SEP 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HILLSBOROUGH COUNTY
IS CANCELED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED INTO THE DUNBARTON AREA. THEREFORE THE WARNING FOR
HILLSBOROUGH COUNTY HAS BEEN CANCELED.
LAT...LON 4305 7164 4307 7152 4305 7151 4305 7149
4304 7148 4304 7146 4302 7145 4301 7141
4300 7139 4292 7191 4304 7196 4312 7166
TIME...MOT...LOC 2115Z 253DEG 29KT 4304 7165
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 4:33 PM EDT, 27 minutes earlier.
Area forecast discussion, Sep 12, 4:33 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT THU SEP 12 2013
.SYNOPSIS...
THUNDERSTORMS WILL CONTINUE TO GRADUALLY OVERSPREAD THE
REGION FROM WEST TO EAST THROUGH THE EVENING. SOME OF THE STORMS
MAY BE SEVERE WITH LARGE HAIL/DAMAGING WINDS ALONG WITH HEAVY
RAIN/LOCALIZED FLOODING. THE FRONT MOVES OFFSHORE FRIDAY. HIGH
PRESSURE THEN BUILDS OVER THE REGION WITH DRY WEATHER FOR THE
WEEKEND. A WEAK COLD FRONT CROSSES ON MONDAY...FOLLOWED BY ANOTHER
HIGH PRESSURE AND MORE DRY WEATHER FOR MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
***SEVERE THUNDERSTORM AND FLASH FLOOD WATCH RUN ROUGHLY TO THE
NORTHWEST OF A BOSTON TO PROVIDENCE LINE THROUGH THE EVENING
HOURS***
PRE-FRONTAL TROUGH COMBINED WITH INSTABILITY HAS ALLOWED BANDS OF
SHOWERS/THUNDERSTORMS TO AFFECT WESTERN NEW ENGLAND. AS OF LATE
AFTERNOON...NUMEROUS SHOWERS/THUNDERSTORMS WERE AFFECTING NORTHWEST
MA/SOUTHWEST NH. ADDITIONAL SHOWERS/THUNDERSTORMS WILL BE MOVING
INTO WESTERN MA FROM NEW YORK STATE THROUGH EARLY EVENING. MLCAPES
ARE STILL ON THE ORDER OF 1500 TO 2500 J/KG IN THIS REGION ALONG
WITH 30 TO 35 KTS OF 0 TO 6 KM SHEAR. THEREFORE...THE POTENTIAL
CONTINUES FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS THIS
REGION INTO THE EVENING. MAIN THREATS WILL BE STRONG TO DAMAGING
STRAIGHT LINE WINDS WITH A SECONDARY CONCERN OF LARGE HAIL. SEVERE
THUNDERSTORM WATCH CONTINUES UNTIL 10 PM FOR SOUTHERN
NH...WESTERN/CENTRAL AND NORTHEAST MA...AS WELL AS NORTHERN CT.
IN ADDITION...PWATS ON THE ORDER OF 1.5 TO 2 INCHES WILL COMBINED
WITH STRONG FORCING. THIS WILL CONTINUE TO YIELD HEAVY
RAINFALL/LOCALIZED FLOODING WITH THE STRONGER STORMS ACROSS INTERIOR
SOUTHERN NEW ENGLAND. THE FLASH FLOOD WATCH CONTINUES IN THIS
REGION...WHERE TRAINING THUNDERSTORMS MAY LEAD TO LOCALIZED AREAS OF
FLASH FLOODING.
MEANWHILE...ACROSS NORTHERN CT/RI AND EASTERN MA A POCKET OF DRY AIR
IN THE MID LEVELS WILL PREVENT MUCH CONVECTION THROUGH 7 OR 8 PM.
IN FACT...IT MAY TAKE UNTIL AFTER 10 OR 11 PM TO GET MUCH ACTIVITY
INTO THE BOSTON TO PROVIDENCE CORRIDOR. THREAT FOR STRONG-SEVERE
THUNDERSTORMS IS LOWER IN THIS REGION GIVEN THAT THERE WILL BE LESS
INSTABILITY BY THIS TIME. STILL A LOW RISK IN NORTHERN CT IF STORMS
CAN GET INTO THE REGION BY EARLY EVENING. LOCALLY HEAVY RAINFALL
AND POOR DRAINAGE STREET FLOODING WILL BE A CONCERN INTO THE EARLY
MORNING HOURS ON THE COASTAL PLAIN.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
ACTUAL SURFACE COLD FRONTS MOVES THROUGH THE REGION EARLY FRIDAY.
SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY LINGER ALONG THE
COASTAL PLAIN THROUGH MUCH OF THE MORNING HOURS. OTHERWISE...UPPER
LEVEL TROUGH AXIS WILL REMAIN TO OUR WEST. WHILE MUCH OF THE
AFTERNOON WILL PROBABLY END UP DRY...MAY SEE A FEW SPOT SHOWERS
LINGER INTO THE AFTERNOON. AS FOR SKY COVER...WHILE A FEW PEEKS OF
SUN WILL BE POSSIBLE IN THE AFTERNOON CLOUDS WILL DOMINATE GIVEN
MODEL CROSS SECTIONS.
HIGH TEMPS WILL BE MUCH COOLER ON FRIDAY BEHIND THE COLD FRONT.
HIGHS SHOULD RANGE FROM THE UPPER 60S TO NEAR 70 ACROSS THE INTERIOR
HIGH TERRAIN AND WELL INTO THE 70S ELSEWHERE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
HEADLINES...
* HIGH PRESSURE USHERS COOL AND DRY AIR FOR THE WEEKEND
* DRY COLD FRONTAL PASSAGE SUNDAY NIGHT INTO MONDAY...SPRINKLES
* RENEWED HIGH PRESSURE WITH COOL AND DRY CONDITIONS INTO FRIDAY
* ACTIVE WET WEATHER PATTERN BY LATE FRIDAY INTO WEEKEND
*/OVERVIEW AND MODEL CONSENSUS...
MUCH BETTER BROADSCALE AGREEMENT BETWEEN DETERMINISTIC SOLUTIONS AND
THEIR RESPECTIVE ENSEMBLE COUNTERPARTS. TROUGHING PATTERN RETAINS
THROUGH THE WEEKEND INTO THE EARLY PORTION OF THE WEEK...WITH THE
GREATER CYCLONIC AXIS TO THE EAST OF NEW ENGLAND WITH THE PROMOTION
OF SUBSIDENCE AND HIGH PRESSURE TO THE REAR. OVERALL TRENDS ARE FOR
THE TROUGH TO SHIFT EAST AS IT DEAMPLIFIES PROMOTING WEAK RIDGING
INTO THE REGION TOWARDS THE END OF THE WEEK. A CONTINUED SIGNAL OF
RETURN TROUGHING BY THE WEEKEND AND AN ACTIVE WEATHER PATTERN.
*/DAY-TO-DAY DETAILS...
*/FRIDAY NIGHT INTO SUNDAY...
HIGH PRESSURE SWEEPING ACROSS THE REGION WILL USHER BELOW-NORMAL
TEMPERATURES AND DRY CONDITIONS. SATURDAY INTO SATURDAY NIGHT
COOLEST OF TIMEFRAME WITH H85 AIRMASS AROUND +5C WITH LIGHT WINDS.
SEA-BREEZE SLIGHTLY NEGLIGIBLE WITH OCEAN TEMPERATURES NEAR SURFACE
HIGH TEMPERATURES AROUND THE MID-60S. WILL SEE RETURN SOUTHERLY FLOW
WITH WARMER CONDITIONS BY SUNDAY AHEAD OF AN APPROACHING COLD FRONT.
*/SUNDAY NIGHT INTO MONDAY...
DRY COLD FRONT SWEEPING ACROSS THE REGION AHEAD OF WHICH A MORE
CONTINENTAL AIRMASS ADVECTED BY WESTERLY FLOW WILL YIELD A SLIGHT
CHANCE OF SPRINKLES/SHOWERS. DEEP LAYER LIFT...BUT NOT A LOT OF
MOISTURE TO WORK WITH. WILL SEE SOME BREEZY WEST-SOUTHWESTERLY WINDS
AHEAD OF THE FRONT...BECOMING BLUSTERY TO THE REAR OUT OF THE WEST-
NORTHWEST. H85 WINDS AROUND 25 TO 30 MPH...COULD SEE SOME DECENT
GUSTS DURING THE DAY MONDAY WITH DEEP BOUNDARY LAYER MIXING. MAY
NEED TO BE CONCERNED ABOUT GALES OVER THE WATERS. H85 TEMPERATURES
AROUND +3-4C...LOOKS TO BE A CHILLY DAY.
*/MONDAY NIGHT INTO THE WEEKEND...
HIGH PRESSURE RETURNS WITH A CONTINUED AVERAGE H85 AIRMASS ALOFT OF
+5C. THAT CONTINUES THE BELOW-NORMAL TEMPERATURES WITH DRY
CONDITIONS. COOLEST OF CONDITIONS LOOK TO PREVAIL MONDAY NIGHT INTO
TUESDAY. HIGH PRESSURE SHUNTS EAST LATE TUESDAY ALLOWING RETURN
SOUTHERLY FLOW WEDNESDAY INTO THURSDAY...WILL SEE GUSTS AT TIMES AT
THE SURFACE AS +16C H85 AIR ADVECTS NORTHEASTWARD. WARM AND MUGGY
CONDITIONS RETURN AHEAD OF A TROUGH SWEEPING INTO NEW ENGLAND BY THE
VERY END OF THE WEEK INTO THE WEEKEND. FIRST-GUESS...SHOWERS AND
THUNDERSTORMS ANTICIPATED.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...MODERATE CONFIDENCE.
THROUGH TONIGHT...
NUMEROUS THUNDERSTORMS WILL RESULT IN MVFR-IFR CONDITIONS ACROSS THE
INTERIOR THROUGH THE EVENING. ACROSS THE COASTAL PLAIN...MAY TAKE
UNTIL MID OR LATE EVENING FOR THE ACTIVITY TO REACH THIS REGION
BRINGING WIDESPREAD MVFR-IFR CONDITIONS. HOWEVER...LOW CLOUDS/FOG
PATCHES MAY DEVELOP EARLIER PARTICULARLY NEAR THE SOUTH COAST/CAPE/ISLANDS.
FRIDAY...
MVFR-IFR CONDITIONS LINGER ALONG THE COAST DURING THE MORNING...BUT
SHOULD SEE IMPROVEMENT BY AFTERNOON. SHOWERS/ISO THUNDER SHOULD
EXIT THE COASTAL PLAIN DURING THE MORNING...BUT CAN/T RULE OUT A FEW
ADDITIONAL SHOWERS IN THE COLD POOL ALOFT.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. FEEL ANY THUNDERSTORMS
SHOULD NOT AFFECT THE TERMINAL UNTIL AFTER 2Z OR 3Z.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. ACTIVE AFTERNOON AND EVENING
WITH ROUNDS OF THUNDERSTORMS THAT WILL AFFECT THE TERMINAL AT TIMES.
OUTLOOK...FRIDAY NIGHT INTO MONDAY...
FRIDAY NIGHT INTO SUNDAY...HIGH CONFIDENCE.
VFR. WEST-NORTHWEST FLOW CONTINUING WITH SCATTERED CLOUD DECKS ABOVE
3 KFT. COULD BE BREEZY WITH GUSTS AROUND 15 KTS ON SATURDAY...WINDS
LIGHTER ON SUNDAY.
SUNDAY NIGHT INTO MONDAY...HIGH CONFIDENCE.
VFR. COLD FRONTAL PASSAGE ACROSS THE TERMINALS. WIDELY SCATTERED
SHRA/DZ. ANTICIPATE AT WORST LOW-END VFR. BREEZY SOUTHWEST WINDS
AHEAD OF THE FRONT...BECOMING BLUSTERY BEHIND THE FRONT OUT OF THE
NORTH-NORTHWEST WITH GUSTS AROUND 25 KTS POSSIBLE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH FRIDAY/...HIGH CONFIDENCE.
SOUTHWEST WIND GUSTS OF 25 KNOTS ALONG THE SOUTH COAST SHOULD
DIMINISH THIS EVENING. OTHERWISE...LEFT OVER SWELL FROM DISTANT
TROPICAL STORM GABRIELLE WILL ALLOW SCA SEAS TO LINGER INTO FRIDAY
ACROSS THE OPEN ATLANTIC WATERS. WINDS WILL SHIFT TO THE WEST
NORTHWEST FRI AFTERNOON BEHIND THE COLD FRONT.
OUTLOOK...FRIDAY NIGHT INTO SUNDAY
FRIDAY NIGHT INTO SATURDAY...MODERATE CONFIDENCE.
WHILE WINDS DIMINISH...SWELL REMAINS FROM GABRIELLE. WILL SEE SEAS
IN EXCESS OF 5 FEET ACROSS THE OUTER WATERS. MODERATE RIP CURRENTS
ANTICIPATED ACROSS THE SHORES EXPOSED TO THE ATLANTIC.
SATURDAY NIGHT INTO SUNDAY NIGHT...MODERATE CONFIDENCE.
IT APPEARS WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY
THRESHOLDS. WINDS VEERING OUT OF THE SOUTH DURING THE DAY SUNDAY
INTO SUNDAY NIGHT...COULD SEE AN OCCASIONAL GUST UP TO AROUND 15
KTS.
MONDAY...MODERATE CONFIDENCE.
COLD FRONT WILL SWEEP THROUGH THE WATERS RESULTING IN BREEZY
SOUTHERLY FLOW TO BACK OUT OF THE WEST-NORTHWEST AND BECOME
BLUSTERY. WILL NEED TO BE CONCERNED ABOUT SMALL CRAFT ADVISORIES AS
WINDS GUST UP TO AROUND 25 KTS. SEAS UP TO 5 FEET POSSIBLE...THOUGH
WIND FETCH WILL NOT BE PROLONGED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ002>006-
008>012-026.
NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ011-012-
015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ232>234.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
231-236-251.
SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ250-254>256.
&&
SYNOPSIS...FRANK/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...SIPPRELL
AVIATION...FRANK/SIPPRELL
MARINE...FRANK/SIPPRELLHazardous weather outlook, Sep 12, 1:50 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 150 PM EDT THU SEP 12 2013 CTZ002>004-MAZ002>006-008>012-026-NHZ011-012-015-131800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 150 PM EDT THU SEP 12 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-014-015-131800- EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 150 PM EDT THU SEP 12 2013 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ013-016>024-RIZ001>008-131800- WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 150 PM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-131800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 150 PM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Sep 12, 3:34 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
334 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG NELSON 42.98N 72.13W
09/12/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON NUBANUSIT ROAD
&&
AEDSpecial weather statement, Sep 12, 3:45 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
345 PM EDT THU SEP 12 2013
MAZ002-122030-
WESTERN FRANKLIN-
345 PM EDT THU SEP 12 2013
...STRONG THUNDERSTORM HEADING INTO NORTHWEST FRANKLIN COUNTY...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF NORTH ADAMS IN BERKSHIRE
COUNTY...OR 24 MILES WEST OF GREENFIELD... MOVING NORTHEAST AT 30
MPH.
THIS STORM MAY PRODUCE DIME SIZED HAIL AND WIND GUSTS UP TO 40 MPH.
TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING ALSO ACCOMPANY THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...COLRAIN...CHARLEMONT...LEYDEN...HEATH...ROWE AND HAWLEY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND MASSACHUSETTS.
LAT...LON 4273 7265 4268 7261 4268 7263 4258 7296
4266 7295 4266 7298 4268 7298 4269 7297
4269 7296 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 1943Z 241DEG 26KT 4266 7307
FIELDLocal storm report, Sep 12, 3:46 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG KEENE 42.95N 72.30W
09/12/2013 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON EMERALD AND ISLAND STREETS
0156 PM LIGHTNING KEENE 42.95N 72.30W
09/12/2013 CHESHIRE NH AMATEUR RADIO
LIGHTNING STRIKE ON PARK AVE TOOK DOWN HIGH TENSION
WIRES
0214 PM FLASH FLOOD KEENE 42.95N 72.30W
09/12/2013 CHESHIRE NH AMATEUR RADIO
RALSTON STREET CLOSED DUE TO FLOODING. WINCHESTER AND
MAIN STREETS FLOODED AND IMPASSIBLE
0216 PM TSTM WND DMG SPOFFORD 42.91N 72.42W
09/12/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON SPRING STREET
0220 PM TSTM WND DMG BENNINGTON 43.00N 71.93W
09/12/2013 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN ON SOUTH BENNINGTON ROAD
0220 PM TSTM WND DMG GREENFIELD 42.59N 72.60W
09/12/2013 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON SAWMILL ROAD
0220 PM TSTM WND DMG NELSON 42.98N 72.13W
09/12/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON NUBANUSIT ROAD
0222 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
09/12/2013 FRANKLIN MA AMATEUR RADIO
TREE DOWN BLOCKING GREENFIELD ROAD
0227 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
09/12/2013 FRANKLIN MA AMATEUR RADIO
TREE DOWN OF WIRES ON MILL VILLAGE ROAD
&&
AEDLocal storm report, Sep 12, 3:48 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT THU SEP 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG KEENE 42.95N 72.30W
09/12/2013 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON EMERALD AND ISLAND STREETS
0156 PM LIGHTNING KEENE 42.95N 72.30W
09/12/2013 CHESHIRE NH AMATEUR RADIO
LIGHTNING STRIKE ON PARK AVE TOOK DOWN HIGH TENSION
WIRES
0214 PM FLASH FLOOD KEENE 42.95N 72.30W
09/12/2013 CHESHIRE NH AMATEUR RADIO
RALSTON STREET CLOSED DUE TO FLOODING. WINCHESTER AND
MAIN STREETS FLOODED AND IMPASSIBLE
0216 PM TSTM WND DMG SPOFFORD 42.91N 72.42W
09/12/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON SPRING STREET
0220 PM TSTM WND DMG BENNINGTON 43.00N 71.93W
09/12/2013 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN ON SOUTH BENNINGTON ROAD
0220 PM TSTM WND DMG GREENFIELD 42.95N 71.85W
09/12/2013 HILLSBOROUGH NH AMATEUR RADIO
TREE AND WIRES DOWN ON SAWMILL ROAD
0220 PM TSTM WND DMG NELSON 42.98N 72.13W
09/12/2013 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON NUBANUSIT ROAD
0222 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
09/12/2013 FRANKLIN MA AMATEUR RADIO
TREE DOWN BLOCKING GREENFIELD ROAD
0227 PM TSTM WND DMG DEERFIELD 42.55N 72.60W
09/12/2013 FRANKLIN MA AMATEUR RADIO
TREE DOWN OF WIRES ON MILL VILLAGE ROAD
&&
AEDSpecial weather statement, Sep 12, 4:10 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT THU SEP 12 2013 NHZ011-122045- CHESHIRE- 410 PM EDT THU SEP 12 2013 ...STRONG THUNDERSTORM IN CENTRAL CHESHIRE COUNTY... AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHESTERFIELD...OR NEAR KEENE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 30 MPH CAN BE EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. LOCATIONS IMPACTED INCLUDE... KEENE...SWANZEY...WINCHESTER...CHESTERFIELD...STODDARD... HARRISVILLE...GILSUM...MARLOW...SURRY...NELSON...SULLIVAN AND ROXBURY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT AND MASSACHUSETTS. LAT...LON 4284 7239 4287 7245 4309 7222 4299 7210 TIME...MOT...LOC 2010Z 228DEG 29KT 4290 7237 FIELD
Special weather statement, Sep 12, 4:40 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT THU SEP 12 2013
NHZ015-122130-
WESTERN AND CENTRAL HILLSBOROUGH-
440 PM EDT THU SEP 12 2013
...STRONG THUNDERSTORM IN NORTHWESTERN HILLSBOROUGH COUNTY...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER FRANCESTOWN...OR 16 MILES NORTHWEST OF
MERRIMACK...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL DOWNPOURS AND
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
GOFFSTOWN...WEARE...NEW BOSTON...GREENFIELD...LYNDEBOROUGH AND
FRANCESTOWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT
AND MASSACHUSETTS.
LAT...LON 4305 7164 4306 7153 4294 7181 4298 7186
4314 7167
TIME...MOT...LOC 2040Z 226DEG 32KT 4299 7178
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:43 PM EDT | Special Weather Statement | BOX | Hillsborough | 92 min |
| Sep 11, 8:59 PM EDT | Special Weather Statement | BOX | Hillsborough | 46 min |
| Sep 11, 9:59 PM EDT | Special Weather Statement | BOX | Hillsborough | 31 min |
| Sep 12, 1:15 PM EDT | Special Weather Statement | BOX | Hillsborough | 45 min |
| Sep 12, 1:31 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 59 min |
| Sep 12, 1:40 PM EDT | Flash Flood Warning | BOX | Cheshire | 3 hr |
| Sep 12, 1:47 PM EDT | Flash Flood Watch | BOX | Cheshire, Hillsborough | 8 hr |
| Sep 12, 2:00 PM EDT | Special Weather Statement | BOX | Cheshire | 45 min |
| Sep 12, 2:10 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire, Hillsborough | 65 min |
| Sep 12, 2:25 PM EDT | Flash Flood Warning | BOX | Cheshire | 3 hr |
| Sep 12, 2:53 PM EDT | Areal Flood Advisory | BOX | Cheshire, Hillsborough | 3 hr |
| Sep 12, 3:01 PM EDT | Special Weather Statement | BOX | Cheshire | 44 min |
| Sep 12, 3:32 PM EDT | Special Weather Statement | BOX | Cheshire | 28 min |
| Sep 12, 4:10 PM EDT | Special Weather Statement | BOX | Cheshire | 35 min |
| Sep 12, 4:17 PM EDT | Flash Flood Warning | BOX | Cheshire | 5 hr |
| Sep 12, 4:40 PM EDT | Special Weather Statement | BOX | Hillsborough | 50 min |
| Sep 12, 5:20 PM EDT | Flash Flood Warning | BOX | Hillsborough | 4 hr |
| Sep 12, 6:48 PM EDT | Areal Flood Advisory | BOX | Cheshire | 3 hr |
| Sep 12, 6:50 PM EDT | Special Weather Statement | BOX | Hillsborough | 40 min |
| Sep 12, 7:31 PM EDT | Areal Flood Advisory | BOX | Hillsborough | 4 hr |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.